Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 7, 2013, 2:39 PM EDT for Palm Beach County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2013, 2:39 PM EDT (18:39 UTC)
- Expired
- Oct 7, 2013, 3:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299
WWUS82 KMFL 071839
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT MON OCT 7 2013
FLZ066>068-071945-
HENDRY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
239 PM EDT MON OCT 7 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR PALM BEACH
COUNTY...SOUTHEASTERN HENDRY COUNTY...FOR GUSTY WINDS OF AROUND 45
MPH...
* UNTIL 345 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OKEECHOBEE
TO 4 MILES SOUTHWEST OF PORT MAYACA TO 5 MILES SOUTHEAST OF BELLE
GLADE TO HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT
20 MPH.
* THE LINE OF STORMS WILL AFFECT...
CANAL POINT...
LION COUNTRY SAFARI...
THE ACREAGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF AROUND 45 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2633 8029 2633 8088 2631 8088 2631 8090
2662 8070 2681 8070 2687 8063 2696 8061
2696 8017 2677 8015
TIME...MOT...LOC 1839Z 252DEG 18KT 2724 8079 2695 8064
2664 8060 2647 8074
$$
SIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:29 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 7, 2:29 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 229 PM EDT MON OCT 7 2013 ...DRIER WEATHER ON THE WAY FOR LATE THIS WEEK INTO THIS WEEKEND... .SHORT TERM... LOW PRESSURE (REMNANTS OF KAREN) OVER THE BIG BEND OF FLORIDA EARLY THIS AFTERNOON WILL MOVE SLOWLY EAST ACROSS NORTH FLORIDA TONIGHT AND SHOULD BE OVER THE WESTERN ATLANTIC WATERS ON TUESDAY. A COLD FRONT EXTENDING SOUTHWEST INTO THE EASTERN GULF OF MEXICO FROM THE LOW WILL ALSO CONTINUE TO MOVE SLOWLY EAST INTO CENTRAL FLORIDA BY TUESDAY. THIS WEATHER PATTERN WILL KEEP A SOUTHWEST STEERING FLOW OVER SOUTH FLORIDA THIS AFTERNOON INTO TUESDAY ALLOWING FOR THE SHOWERS AND THUNDERSTORMS OVER SOUTH FLORIDA TO MOVE EAST NORTHEAST THIS AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. SO THE HIGHEST POPS WILL REMAIN OVER THE EAST COAST METRO AREAS FOR REST OF THIS AFTERNOON AND AGAIN ON TUESDAY. ON WEDNESDAY...THE LOW WILL CONTINUE TO MOVE SLOWLY EAST INTO THE WESTERN ATLANTIC WATERS...AS THE COLD FRONT MOVES SLOWLY SOUTHEAST THROUGH SOUTH FLORIDA. THIS WILL ALLOW FOR THE STEERING FLOW ON WEDNESDAY TO BE MORE IN A WEST TO NORTHWEST DIRECTION OVER SOUTH FLORIDA WHICH IN TURN WILL FOCUS THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE SOUTHEASTERN AREAS. HOWEVER...THE POPS OVER MOST OF SOUTH FLORIDA WILL IN THE SLIGHT RANGE DUE TO THE DRY AIR WORKING INTO THE AREA FROM THE NORTH. THE ONLY AREA THAT WILL SEE LOW CHANCE POPS WILL BE OVER THE SOUTHEAST PORTION OF SOUTH FLORIDA. THERE COULD ALSO BE SOME PATCHY FOG OVER THE INTERIOR AND WEST COAST METRO AREAS LATE TONIGHT AND AGAIN LATE TUESDAY NIGHT...DUE TO THE LIGHT WINDS AND TROPICAL MOISTURE IN PLACE. SO HAVE ADDED PATCHY FOG WORDING TO THE ZONES FOR INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA FOR LATE TONIGHT AND AGAIN FOR LATE TUESDAY NIGHT. .LONG TERM... THE FRONT SHOULD CONTINUE TO MOVE SOUTHEAST INTO THE FLORIDA KEYS LATE THIS WEEK BEFORE WASHING OUT THIS WEEKEND...AS HIGH PRESSURE BUILDS INTO THE SOUTHEASTERN UNITED STATES. THIS WILL KEEP THE DRY AIR IN PLACE OVER SOUTH FLORIDA LATE THIS WEEK INTO THIS WEEKEND. SO WILL KEEP THE WEATHER DRY OVER SOUTH FLORIDA DURING THIS TIME. && .MARINE... THE WINDS OVER THE LOCAL WATERS OF SOUTH FLORIDA WILL BE FROM THE SOUTHWEST DIRECTION TONIGHT INTO TUESDAY BEFORE SWINGING TO A WEST TO NORTHWEST DIRECTION ON WEDNESDAY. THE WINDS WILL THEN CONTINUE TO SWING TO A NORTHEAST TO EAST DIRECTION BY LATE THIS WEEK INTO THIS WEEKEND. THE SPEEDS WILL BE 10 TO 15 KNOTS TONIGHT BEFORE SLOWLY DECREASING TO 10 KNOTS OR LESS BY TUESDAY INTO THIS WEEKEND. SO THE SEAS WILL REMAIN BELOW 3 FEET TONIGHT INTO THIS WEEKEND IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 90 72 89 / 40 40 20 20 FORT LAUDERDALE 77 90 74 89 / 40 50 30 30 MIAMI 76 90 74 90 / 30 50 30 30 NAPLES 76 87 71 87 / 20 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...54/BNB AVIATION/RADAR...13/SI
Hazardous weather outlook, Oct 7, 3:57 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 357 AM EDT MON OCT 7 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 357 AM EDT MON OCT 7 2013 ...SCATTERED THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...ESPECIALLY ALONG THE EAST COAST THROUGH THE AFTERNOON AND EVENING HOURS. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN. ANY STORM THAT DOES DEVELOP COULD PRODUCE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FOR MUCH OF THE UPCOMING WEEK, MAINLY DURING THE AFTERNOON AND EVENING HOURS. DRIER AIR IS FORECAST TO RETURN TO THE LOCAL AREA BY THE WEEKEND IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Oct 7, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT MON OCT 7 2013
FLZ066>068-071945-
HENDRY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
239 PM EDT MON OCT 7 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR PALM BEACH
COUNTY...SOUTHEASTERN HENDRY COUNTY...FOR GUSTY WINDS OF AROUND 45
MPH...
* UNTIL 345 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OKEECHOBEE
TO 4 MILES SOUTHWEST OF PORT MAYACA TO 5 MILES SOUTHEAST OF BELLE
GLADE TO HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT
20 MPH.
* THE LINE OF STORMS WILL AFFECT...
CANAL POINT...
LION COUNTRY SAFARI...
THE ACREAGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF AROUND 45 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2633 8029 2633 8088 2631 8088 2631 8090
2662 8070 2681 8070 2687 8063 2696 8061
2696 8017 2677 8015
TIME...MOT...LOC 1839Z 252DEG 18KT 2724 8079 2695 8064
2664 8060 2647 8074
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:02 PM EDT | Special Marine Warning | MFL | 28 min | |
| Oct 7, 2:37 PM EDT | Special Marine Warning | MFL | 23 min | |
| Oct 7, 2:47 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Oct 7, 3:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Oct 7, 4:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Oct 7, 4:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Oct 7, 6:16 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Oct 7, 6:56 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Oct 7, 7:01 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.